Pioglitazone hydrochloride (Actos) is a member of the class of the thiazolidinediones drugs in tablet form, used for treating non-insulin dependent diabetes or type 2 diabetes. Actos is also used in preventing complications related to diabetes like blood vessel diseases, heart attack and neuropathies.
However, what most people do not know is that it causes several side effects, among which are cardiovascular and liver issues. Some of the Actos side effects are increased risk of severe but rare liver problems, increased risk of congestive heart failure (CHF), higher risk of bladder cancer, and an increased risk of fractures.
The Actos Heart failure was said to affect hundreds of patients, and this was not by heart attacks. This is caused by one of the side effects of Actos; edema. This is a disease that occurs when body fluids begin to accumulate inside of the body. After the fluid spreads throughout the body, organs, such as the heart, seem to just turn off and do not work.
This can, in other words, worsen heart issues. Later this would be diagnosed as heart failure; the heart can no longer deliver the appropriate amounts of blood throughout the body. A woman named Kathy Smith was a victim of this awful situation. Here is her story.
Before my Actos Heart Failures
I suffer with Type 2 diabetes, and it was the winter of 2000 when my doctor advised me to begin taking Actos. He prescribed me 30mg a day, which is this highest dose possible of this medication. This was due to my intense case of diabetes.
After about 2 years of taking this drug, though it was obviously doing its job in raising my blood sugar level, I was diagnosed with pulmonary edema. This was because my body was congested with fluids. My doctors did advise me that I could stop taking Actos if I wished, but the edema was simply a side effect of the drug. This was nothing to be too concerned about. Later, after suffering minor various side effects of the medication such as nausea, wheezing, and of course the edema, I began to notice worse things that were happening to my body.
My experience with Actos Heart Failure
I was sitting at my son’s baseball game over the summer of 2005, and it was just a calm, beautiful sully day, when I began to feel very nauseous. This again I thought was just one of my spells from the medication, just another simple side effect that occurs every now and then. Normally I simply get a belly ache, and if I drink a glass of milk, I will feel better in a couple hours.
My husband, Jeff, noticed I looked a bit uncomfortable, so he asked if he could walk me to the restrooms (or porta-potties in this case). As I stood up from my seat on the bleachers, intending on walking over to the restrooms, from what my husband and several other witnesses told me, I completely passed out. I actually fell flat on my face, in front of everyone including the little-league players. Immediately, many of the other little-league parents called 911, and before I knew it, I was lying in a hospital bed inside of the ambulance with my husband along with many paramedics standing next to me.
The medics informed me that I experienced heart failure, and this was to everyone’s surprise, since my family does not have a history of heart failure. Later, after consulting with a few different doctors, they all advised me to stop taking my Actos. It was said that doctors have been doing tests and were finding results of Actos leading to heart failure.
After this point, of course, I stopped taking Actos, and I was prescribed a different medication. However, not all is back to normal. I still have spells now and then where my heart will stop beating or will murmur, but I am slowly recovering from my edema.
Before taking Actos, it is recommended to consult your doctor. This story is a great example of a victim who has suffered from the severe side effects that are related to Actos Heart Failure.
If you’d like additional information, visit the Actos Side Effects & Lawsuit Information center at http://www.sailla.info/.
Latest posts by Jane (see all)
- Enjoy new Flavors of Electronic Cigarettes with Nirvana 420 - May 15, 2013
- Healthy Snacks for a Healthy Life - May 12, 2013
- E-Cigs: Caught up between Profitability and Risk - May 6, 2013